MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one another complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse manager reported that during a cataract extraction with an intraocular lens (iol) implant procedure, the iol was found to be defective and it was explanted.Patient was left aphakic and sent home, and the surgery was planned.There are four medical device reports associated with this patient.This is 4 of 4.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The account indicated the use of a qualified cartridge and handpiece.The associated viscoelastic was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The product has not been received to evaluate.The ifu (instructions for use) instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Additional follow up attempts were requested.No further information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating the patient did not have additional surgery.The lens was removed and a new one was placed during initial procedure.The same lens size was put in.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15975846
Report Number1119421-2022-02651
Device Sequence Number20279791
Product Code MFK
UDI-Device Identifier00380652415026
UDI-Public00380652415026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U215
Device Lot Number12724810
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Patient SexUnknown